Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Indian J Pharmacol. 2011 Sep;43(5):611-2. doi: 10.4103/0253-7613.84987.

Cefotaxime-induced near-fatal anaphylaxis in a neonate: A case report and review of literature.

Author information

  • 1Department of Pediatrics, Sri Lakshmi Narayana Institute of Medical Sciences, Puducherry, India.

Abstract

A case of 7-day-old male neonate with cefotaxime-induced near-fatal anaphylaxis is being reported. Child was started on intravenous cefotaxime on day 3 of life in view of early-onset sepsis with pneumonia, following which there was clinical improvement. Child was then shifted out of intensive care to general ward for completion of antibiotic course. One day prior to the planned discharge, child suddenly developed poor sensorium, flaccidity, apnea, and cyanosis within seconds of receiving intravenous cefotaxime and was found to have bradypnea with bradycardia. Prompt resuscitation was carried out with artificial ventilation, adrenaline, and steroids. Spontaneous breathing reappeared and the clinical condition improved.

KEYWORDS:

Anaphylaxis; cefotaxime; neonate

PMID:
22022015
[PubMed]
PMCID:
PMC3195142
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk